What assessments would alert the nurse to immediately stop the - ProProfs Discuss
Cancel
TopicsDown
Products Down
Follow Us:
FacebookTwitter
Advertisement

What assessments would alert the nurse to immediately stop the infusion? A client is receiving an intravenous magnesium infusion to correct a serum level of 1.4 mEq/L.

This question is part of Fluids and Electrolytes NCLEX practice questions
Asked by Tgerdel, Last updated: Sep 26, 2020

+ Answer
Request
Question menu
Vote up Vote down

2 Answers

Anyedina nelson

Anyedina nelson

Anyedina nelson
Anyedina nelson

Answered Mar 24, 2019

Premature ventricular contration due magnesium action in heart

upvote downvote
Reply 

tgerdel

tgerdel

tgerdel
Tgerdel

Answered Jan 16, 2019

Absent patellar reflex

An intravenous magnesium infusion may be used to treat a low serum magnesium level. Normal serum magnesium is 1.5 to 2.5 mEq/L. Clinical manifestations of hypermagnesemia are the result of depressed neuromuscular transmission. Absent reflexes indicate a magnesium level around 7 mEq/L. Diarrhea and PVCs are not clinical manifestations of high magnesium levels. Hypermagnesemia causes hypotension.
upvote downvote
Reply 

Advertisement
Advertisement
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader
Image Preview
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader
Image Preview
Search for Google images Google Image Icon
Select a recommended image
Upload from your computer Loader

Email Sent
We have sent an email to your address "" with instructions to reset your password.